Advice and support thread for anyone starting Lyrica( Pregabalin)

Discussion in 'Fibromyalgia Main Forum' started by juliejo, Feb 12, 2006.

  1. juliejo

    juliejo New Member

    Firstly i everyone and hope you are all having a good weekend.
    I thought i would start this thread as again for those just starting on Lyrica.
    I have taken Gabapentin and had very adverse effect's so was extremely reluctant to try Lyrica.
    However my pain level became so bad last year my Gp put me on it but on 75mg twice a day.
    I had to come off it as it made to so confused and high it scared me.
    Then 3 week's ago the pain became so bad again i rang my Gp for help as i was desperate. She asked me if i would go back on Lyrica but to start this time on 25mg a night for a week and then by week to i would be on 25mg twice a day.
    I have to go back in a month and let her know how i am doing.
    She is only going to up the dosage when and if i can tolerate it.
    I am starting to feel better in myself these past 3 or 4 day's. She also mentioned it does help those with Anxiety too.
    I also take Prozac 20mg in the morning and 2mg diazepam each night and have slept all night the past 2 night's as well. That's a first for me i can tell you.!!

    The only downside at present is severe wind and tummy pain's. I hope these settle so will keep you all informed.
    I am also extremely hungry too, another side effect i think so will need to watch my weight.
    I have also noticed my fatigue is not as bad either and seem to have loads more energy.
    Hope this last's!!!!!!!!!!!!!!.

    Have any of you had adverse effect's with this drug as for now i am very reluctant to up the dosage again.
    I know that we are all so very different in how we tolerate drugs with Fm etc and see that some of you are on very high dosage's.

    Take care and look forward to chatting with some of you.
    Juliejox




  2. claudiaw

    claudiaw New Member

    HI my name is claudia ,I'm new to this site.
    I started Lyrica a couple of weeks ago. I took nuerontin with bad side effects so I quit after 2 weeks. I get the same side efects with Lyrica.
    What I did was to split the contents of 1 capsule into 3 parts. I use empty capsules to transfer the contents. I am getting about 25mg that way. It makes me hungry and I feel "hung over" and it made my heart flutter the first week or so. The only reason I am sticking it out is,it helps with the pain better than darvocet and helps me sleep. I actually sleep all through the night!:)
    I am concerned about some of the side effects, so I am going to go off it and go back to melatonin at night for sleep and see how I do. I am curious to see if the pain stays away a few days or comes back right away. I hope I don't see this on a commercial for a lawyer about sueing the makers because of serious side effects.
    I hate having to take meds, but at this point I have too. I hope this works for you without any problems. It bothered my stomach a little at first too. Some of the little side effects will go away with use. I really don't want to gain weight. I'll have to get use to feeling hungry I guess.:)
    Claudia
  3. crumpton

    crumpton New Member

    I start on FRiday because I am still coming off my Neurontin that I have been on for over a year.

    I just thought that it was a newer drug and would work better than NEurontin was for me after being on it for so long. I never had any side effects from the neurontin. I was on 800mg 3 times a day.

    I start out my Lyrica at 75mg for three days at night and then on the fourth day to take it two times a day.

    I wasn't worried about it until I started reading all these posts but I'm just hoping that all medicines work differently for each person and because my Neurontin didn't cause any problems, lyrica won't either. I will see on Friday. I'll let you know.
  4. pattigaul

    pattigaul New Member

    I started this week on Lyrica 50 mgs. three times a day. I was so dizzy. It does seem to help the pain but I can't be dizzy at work. I am taking it only at night and on the weekends. I am disperate for something other than narcotics to fight this pain. I seem to be taking more and more narcos. to get pain relief. I have FMS and so does my mother. My poor mother has had it for over twenty years and was so misdagnosed with mental illness. She had electro shock therapy three times. She and I, because I have it now to, know it was FMS and she wasn't crazy like everyone thought. She has gone through hell with ineffective medical care. It is so sad that the medical profession does not know more, since we are discovering almost an epedemic of FMS today.